Hail, Meeker
- When
- April 10, 8:10 PM CST
- Where
- Meeker County, 5 mi W of Cedar Mills
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.933, -94.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 10, 2:00 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SUN APR 10 2005 MORNING LINE OF TSRA WITH EMBEDDED HAIL MOVED NWARD ALONG A LINE ROUGHLY FROM FAIRMONT TO NEW ULM TO LITCHFIELD /JUST E OF THETA E RIDGE AXIS/. SINCE THIS ACTIVITY ENDED AROUND NOON THE ATMOSPHERE HAS BEEN SLOWLY TRYING TO RECOVER. BUFKIT SOUNDING AT FAIRMONT SHOWS CAPE COMING BACK AFT 4 PM AND LASTING INTO EARLY MORNING HOURS MON. ANY TSRA THAT PUSH THRU THIS REGION...AND EWARD TO THE MISSISSIPPI RIVER WHERE TEMPS HAVE CLIMBED INTO THE LOWER 70S AND DEW PTS ARE IN THE LOWER TO MID 50S...COULD PRODUCE HAIL UP TO 1.5 INCH DIAMETER. SPC HAS SLIGHT RISK SVR OUT IN THIS REGION THROUGH TONIGHT. MODELS SHOW SIG WAVE SWINGING NWARD THRU CWA BETWEEN 00Z AND 09Z. WITH PWATS OVER ALL BUT WI ZONES TONIGHT NEAR 1.25 INCHES THERES PLENTY OF MOISTURE TO WORK WITH. EXPECT LARGE AREA OF SHRA WITH EMBEDDED TSRA TO MOVE THRU CWA. CUD SEE SCATTERED SPOTS THAT PICK UP 1.5 INCHES OF RAIN...ESPECIALLY IN WRN HALF OF AREA BUT AVG WILL BE CLOSER TO 0.25 TO 0.5 INCHES. THIS AMT OF MOISTURE MIGHT BE AN ISSUE IN FAIRMONT...NEW ULM...AND LITCHFIELD REGION WHERE UP TO 2 INCHES OF RAIN FELL THIS MORNING. A BREAK IN THE ORGANIZED CONVECTION IS EXPECTED MON MORN AS OVERNIGHT WAVE DRIFTS INTO CENRAL AND NRN MN. THIS WILL ALLOW THE ATMOS TO RECOVER A BIT OVER SRN MN MID MORN TO EARLY AFT. BUFKIT SOUNDING AT RWF AND FRM SHOW 1400 J/KG CAPE BY MON AFT. ANOTHER ROUND OF TSRA IS POSSIBLE MON AFT. THERES A BIT MORE WIND IN THE SOUNDING WITH WETBULB AROUND 7KFT SO SOME MARGINAL HAIL AND GUSTY WINDS MAY BE PRODUCED BY THE STRONGEST STORMS. ANOTHER WAVE FROM THE CUTOFF LOW TO OUR S SWINGS THRU CWA FROM S TO N MON NIGHT SO EXPECTING ANOTHER ROUND OF WIDESPREAD SHRA WITH EMBEDDED TSRA. HAVE LIKELY POPS AGAIN WITH QPF AVG AROUND ONE HALF INCH /LOCALLY HIGHER AMTS BELOW STRONG CONVECTION/. WILL NEED TO WATCH ANY AREA CLOSELY THAT SEES ANY SIGNIFICANT AMOUNT OF RAIN OVER THE NEXT 24 HRS FOR FLOODING POTENTIAL...ESPECIALLY IF THE SAME AREA GETS HIT BOTH NIGHTS. RIBBON OF LIFT SITS OVER ERN ZONES INTO TUE MORN AS UPPER LEVEL TROF BECOMES INVERTED AND SWINGS INTO IA. EXPECT AREA OF PRECIP TO LINGER OVER MOST ZONES THRU MIDDAY. THEN PRECIP WILL DRY UP SLOWLY FROM NE TO SW TUE AFT INTO TUE NIGHT AS MUCH DRIER AIR FILTERS IN FROM NE AS CUTOFF LOW TO OUR S FINALLY EJECTS EWARD. DRY DAY WED WITH PTLY TO MOSUNNY SKIES. LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY LATEST OPERATIONAL MODEL RUNS OF THE ECMWF...UKMET AND GFS CONTINUES TO POINTS TO DRY WEATHER THROUGH THURSDAY NIGHT AS THE UPPER LOW AND CLOSED CIRCULATION HELPING TO DESTABLIZE THE ATMOSPHERE OVER THE MIDWEST...RETREAT OFF TO THE EAST INTO THE LOWER TENN VLY BY THIS TIME PERIOD. HIGH AMPLITUDE RIDGE BUILDS AND RE-ENFORCE OVER THE WESTERN GREAT LAKES AND UPPER MIDWEST...THUS SUPPRESS ANY PRECIP WELL SOUTH AND WEST OF OUR FORECAST AREA THROUGH FRIDAY MORNING. THE PAST FEW MODEL RUNS FROM THE OPERATIONAL GFS AND ECMWF AND UKMET CONTINUE TO DIG A LONGWAVE TROUGH INTO THE WESTERN U.S...TOWARD THE LATTER HALF OF WORK WEEK AND WEEKEND...UPPER AIRFLOW BECOME MORE SOUTHWESTERLY. EXPECT A BETTER CHANCE FOR SHRA/TSRA OVER THE UPCOMING WEEKEND WITH THE APPROACH OF THE NEXT LONGWAVE TROUGH. MADE LITTLE OVERALL CHANGES TO PREVIOUS FORECAST PACKAGE. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && MARGRAF/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 PM CDT SUN APR 10 2005 MNZ054>060-064>069-073>077-082>085-091>093-111100- BLUE EARTH-BROWN-CARVER-CHIPPEWA-FARIBAULT-FREEBORN-HENNEPIN- KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET- REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-SWIFT-WASECA-WATONWAN- WRIGHT-YELLOW MEDICINE- 415 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...THIS EVENING AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA SOUTH AND WEST OF A LINE FROM BENSON TO ST CLOUD TO MINNEAPOLIS TO NORTHFIELD. THE MAIN THREAT IS LARGE HAIL...POSSIBLY AS BIG AS QUARTERS IN THE STRONGEST STORMS THIS EVENING INTO EARLY MONDAY MORNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS UP TO ONE AND ONE HALF INCH OF RAIN PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. MNZ041>045-047>053-061>063-070-078-WIZ014>016-023>028-111100- ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN-EAU CLAIRE- GOODHUE-ISANTI-KANABEC-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE- RAMSEY-RUSK-SHERBURNE-ST CROIX-STEARNS-STEVENS-TODD-WASHINGTON- 415 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA TO WEST CENTRAL WISCONSIN. .DAY ONE...THIS EVENING AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MARGRAF
The Minneapolis radar (KMPX), 85 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443062.